MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number A2020-080
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).Evaluation summary: visual and functional inspection was performed on the returned device.The reported balloon rupture was confirmed.It is likely that the balloon rupture is the result of interaction with calcification during inflation.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.It should be noted that the armada 14 instruction for use (ifu) provides instructions for preparing the pta catheter including purging the device of air prior to inserting into the patient.In this case, it does not appear that preparing the device in the anatomy contributed to the reported balloon rupture.Based on the information provided, the reported difficulties appear to be due to operational circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the mildly tortuous, mildly calcified, distal, anterior tibial artery.A 2.0 x 80 mm armada 14 percutaneous transluminal angioplasty (pta) catheter was selected for the procedure.Air aspiration was not performed prior to use.The pta catheter was advanced to the lesion with no resistance felt and on the first inflation to 7 atmospheres the balloon ruptured.The pta catheter was removed from the anatomy and replaced with a new 2.0 x 80 mm armada 14 pta catheter to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7587561
Report Number2024168-2018-04362
Device Sequence Number1422909
Product Code LIT
UDI-Device Identifier08717648155970
UDI-Public08717648155970
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberA2020-080
Device Lot Number8021641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2018
Initial Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1